# SDR 2008FA0000064

- Difficulty date: November 19, 2007
- Submitted: January 28, 2008
- Operation: General aviation
- Aircraft: N80BZ
- Make and model: Beech 300BEECH
- Aircraft serial: FA117
- Engine: Pwa PT6A60A
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085001
- Part serial: 2161
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE NR 1 BEARING FAILED RESULTING IN A CATASTROPHIC FAILURE AND AN IN FLIGHT SHUTDOWN.  THE ENGINE WAS REMOVED AND SENT FOR REPAIR.  DURING THE FAILURE INVESTIGATION, ELECTRICAL ARCING WAS FOUND ON THE NR 1 BEARING, INPUT SHAFT, AND STARTER/GENERATOR DRIVE GEAR.  SD ADVISORY NR AV-2007-05 ISSUED THAT STATES ACCUMULATION OF BRUSH DUST CAN CAUSE STARTER GENERATOR ARMATURE LEAKAGE.  OUR RESEARCH DOES NOT SHOW ANY PREVENTATIVE MAINTENANCE ACTIONS THAT MAY BE PERFORMED TO THE STARTER GENERATOR TO CHECK FOR ELECTRICAL DISCHARGE.  (K)
